Alert archive / Nebraska / High Wind Watches in 2024
High Wind Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Apr 15, 2024, 2:54 AM MDT for 7 counties in Nebraska. It took effect at Apr 16, 2024, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2024, 2:54 AM MDT (08:54 UTC)
- In effect from
- Apr 16, 2024, 9:00 AM MDT
- Expired
- Apr 16, 2024, 1:35 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WWUS73 KLBF 150854 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 354 AM CDT Mon Apr 15 2024 NEZ022-023-035-056>058-069-152100- /O.NEW.KLBF.HW.A.0002.240416T1500Z-240417T0300Z/ Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase- Including the cities of Oshkosh, Ogallala, Champion, Big Springs, Enders, Arthur, Wauneta, Chappell, Paxton, Grant, Imperial, Lewellen, and Hyannis 254 AM MDT Mon Apr 15 2024 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Deuel, Garden, Chase, Keith, Perkins, Arthur, and Grant Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Brown
2 follow-up statements
798 WWUS73 KLBF 152136 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 436 PM CDT Mon Apr 15 2024 NEZ022-023-035-056>058-069-160930- /O.CON.KLBF.HW.A.0002.240416T1500Z-240417T0300Z/ Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase- Including the cities of Lewellen, Oshkosh, Ogallala, Imperial, Wauneta, Big Springs, Enders, Grant, Paxton, Champion, Hyannis, Arthur, and Chappell 336 PM MDT Mon Apr 15 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Deuel, Garden, Chase, Keith, Perkins, Arthur, and Grant Counties. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Roberg
313 WWUS73 KLBF 160735 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 235 AM CDT Tue Apr 16 2024 NEZ022-023-035-056>058-069-162000- /O.UPG.KLBF.HW.A.0002.240416T1500Z-240417T0300Z/ /O.NEW.KLBF.HW.W.0002.240416T1500Z-240417T0100Z/ Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase- Including the cities of Hyannis, Ogallala, Imperial, Grant, Oshkosh, Chappell, Champion, Lewellen, Paxton, Big Springs, Enders, Arthur, and Wauneta 135 AM MDT Tue Apr 16 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Deuel, Garden, Chase, Keith, Perkins, Arthur, and Grant Counties. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees or power lines. Travel will be difficult, especially for high profile vehicles. $$ NEZ024-025-036-037-059-070-071-162000- /O.NEW.KLBF.HW.W.0002.240416T1500Z-240417T0100Z/ Hooker-Thomas-McPherson-Logan-Lincoln-Hayes-Frontier- Including the cities of North Platte, Halsey, Stapleton, Maywood, Ringgold, Mullen, Thedford, Tryon, Hayes Center, Curtis, and Eustis 235 AM CDT Tue Apr 16 2024 /135 AM MDT Tue Apr 16 2024/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Thomas, Frontier, Hayes, Lincoln, Hooker, Logan, and McPherson Counties. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Damaging winds could blow down trees or power lines. Travel will be difficult, especially for high profile vehicles. $$ Brown
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 14, 11:39 PM MDT, 3 hours 15 minutes earlier. Its key messages:
- Red Flag Warning behind a dryline across portions of southwest Nebraska Monday afternoon and evening, with low relative humidity values and southeast winds 25 to 35 mph gusting to around 40 mph.
- Strong to severe storms are possible across much of western and north central Nebraska beginning late Monday afternoon into the evening and overnight hours.
- Showers and thunderstorms linger into Tuesday, with the greatest rainfall east of Highway 83. Strong northwest winds may gust in excess of 55 miles per hour Tuesday afternoon near and west of Highway 83 and across areas to the east Tuesday night.
- Below average temperatures then persist late this week and into the weekend, with continued precipitation chances.
Area forecast discussion, Apr 14, 11:39 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1239 AM CDT Mon Apr 15 2024 .KEY MESSAGES... - Red Flag Warning behind a dryline across portions of southwest Nebraska Monday afternoon and evening, with low relative humidity values and southeast winds 25 to 35 mph gusting to around 40 mph. - Strong to severe storms are possible across much of western and north central Nebraska beginning late Monday afternoon into the evening and overnight hours. - Showers and thunderstorms linger into Tuesday, with the greatest rainfall east of Highway 83. Strong northwest winds may gust in excess of 55 miles per hour Tuesday afternoon near and west of Highway 83 and across areas to the east Tuesday night. - Below average temperatures then persist late this week and into the weekend, with continued precipitation chances. && .SHORT TERM /THROUGH TUESDAY/... Issued at 313 PM CDT Sun Apr 14 2024 Tonight, an upper low will begin to eject eastward into the Southern Rockies, with surface low pressure deepening across the Front Range of Wyoming and Colorado. Surface winds will strengthen from the southeast tonight and lead to increasing moisture advection. This will also keep lows more mild across the area, in the lower 50s. Monday, an upper low will emerge onto the Front Range of Colorado during the afternoon, with an associated surface low lifting from northeast Colorado into the panhandle and far southwest Nebraska by late afternoon. As this occurs, a northwest to southeast oriented dryline will advance into the southeast panhandle and far southwest Nebraska. The 12Z CAMS and deterministic models differ on the position and magnitude of the dry air behind the dryline. The 12Z HREF mean seems reasonable, lifting the dryline to a Hay Springs through Tryon, North Platte and Curtis line by 00Z Tuesday. Where precisely this boundary is positioned will have an impact on both fire and severe weather concerns. Critical fire weather conditions are expected to develop behind the dryline, and further details on this threat can be found in the fire weather section below. Ahead of the dryline, increasing southeasterly flow will bring moderate moisture advection into much of the Sandhills and north central Nebraska, with dewpoints climbing into the 50s. MUCAPES will easily range from 1000-2000 J/KG and even as high as 2500 J/KG across central areas early evening. Deep layer wind profiles look ample to support organized updrafts, with deep meridional flow aloft leading to elongated hodographs with height. With a surface warm front lifting northward through the area during the late afternoon, low-level flow remains backed and will lead to good curvature in the lowest few kilometers of the hodograph as the low-level jet strengthens near/after sunset). The environment looks to be supportive for initial discrete supercell development near the dryline late afternoon into early evening, then near the warm front across central into north central Nebraska during the evening, as shown by the HRRR. A capping inversion aloft near H7 may limit convective initiation through much of the afternoon, although the latest CAMS show more development than previously. Should convection develop prior to sunset, discrete supercells are favored. After dark, a cold front looks to overtake the dryline as the surface low ejects across the area and could lead to more widespread convective development. This is supported by the 12Z HREF. Interacting updrafts along the cold front may limit the hail threat some, along with any damaging wind threat as the boundary layer cools and storms may become elevated across north central Nebraska. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 313 PM CDT Sun Apr 14 2024 On Tuesday, the upper low is forecast to move from far northwest Kansas into eastern Nebraska by late afternoon. This will bring likely to categorical POPs through the day for showers and thunderstorms. Wraparound rainfall behind the low will bring the higher rainfall amounts from a half inch to over an inch to areas mainly east of Valentine through Broken Bow. Rainfall amounts look considerably less. As the deep surface low begins to slowly push off to the east late Tuesday morning, flow will quickly strengthen from the northwest behind the surface cold front. Strong flow aloft looks will mix to the surface from increasing cold advection. Winds gusting in excess of 55 miles per hour Tuesday afternoon are possible mainly near and west of Highway 83, and areas to the east Tuesday night. The system finally exits the area into Tuesday night, with precip ending from west to east. Wednesday looks dry until later afternoon across the west, as another trough moves into the Northern Plains. This looks to bring likely chances for rain showers behind a cold front pushing through the area Wednesday night. Some snow could mix into the rain across western Nebraska, largely diurnally driven as the column cools aloft. The upper flow remain fairly zonal Thursday through Sunday with lows chances for showers, and possibly some snow showers. Highs to only reach the 40s to low 50s most days with lows upper 20s to low 30s. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1233 AM CDT Mon Apr 15 2024 VFR is expected throughout wrn/ncntl Nebraska overnight through 00z Monday evening. Thereafter, scattered thunderstorms and MVFR ceilings are expected to develop along and north of highway 2. Isolated thunderstorms and VFR ceilings are expected south of highway 2. && .FIRE WEATHER... Issued at 313 PM CDT Sun Apr 14 2024 Dangerous fire weather conditions are expected to develop across portions of southwest Nebraska Monday afternoon behind a dryline. As temperatures reach the upper 80s, dewpoints will quickly fall and single digit relative humidity values are anticipated near and west of the HWY 61 corridor south of I-80. Strong south winds are also anticipated, sustained at 20 to 30 miles per hour and gusting as high as 45 mph. Any fire starts will likely spread rapidly and quickly become out of control. Near critical fire weather conditions will also exist to the north across southern portions of zone 204. Of additional concern, a cold front will move into the area late Monday night, with winds quickly shifting from south to northwest Tuesday morning. Northwest winds will then strengthen Tuesday morning and the afternoon, with gusts in excess of 55 miles per hour possible near and west of Highway 83. Scattered showers and thunderstorms are possible late Monday afternoon and Monday night, with more widespread showers and some thunderstorms Tuesday. Cool weather Tuesday through Saturday will maintain high humidity. There are no fire weather concerns during this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 10 PM MDT Monday for NEZ210. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...CDC FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 14, 6:09 PM MDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 709 PM CDT Sun Apr 14 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-160015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 709 PM CDT Sun Apr 14 2024 /609 PM MDT Sun Apr 14 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to near critical fire weather conditions are expected south and west of a line from Eustis, to North Platte, to Gordon. Minimum relative humidity of 15 to 25 percent is forecast in these areas, along with southeasterly wind gusts up to 40 MPH. Across far southwestern Nebraska, including Chase, Perkins, Hayes and portions of southwestern Lincoln county, critical fire weather conditions are expected with minimum relative humidity of 10 percent and wind gusts up to 40 MPH. Severe weather is possible across much of western and north central Nebraska Monday afternoon through Monday evening and overnight. The hazards are large or very large hail, wind damage and isolated tornadoes. The main severe threat is east of a line from Maywood, to Arthur, to Hay Springs. Northwest winds of 30 to 40 mph with gusts up to 55 mph are possible Tuesday afternoon and evening across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 45 min |
| Apr 15, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Apr 15, 5:56 PM MDT | Special Weather Statement | LBF | Cherry | 34 min |
Nearby
High Wind Watches in Nebraska, 2024Every high wind watch in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.